Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Burlington, VT

June 20, 2016Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 20, 2016, 10:10 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2016, 10:10 PM EDT (02:10 UTC)
Expired
Jun 20, 2016, 10:45 PM EDT
In force
35 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:17 PM EDTTSTM WND DMGStar Lake, NYPOWER LINES DOWN WITH 800 CUSTOMERS IMPACTED.
Jun 20, 10:32 PM EDTTSTM WND DMG2 Ene Piercefield, NYFEW SMALL TREES DOWN ON SETTING POLE DAM ROAD
Jun 20, 10:55 PM EDTTSTM WND DMG5 W Saranac Inn, NY12 MAPLE TREE DOWN ON FLOODWOOD ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 8:06 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WUUS51 KBTV 210210
SVRBTV
NYC033-089-210245-
/O.NEW.KBTV.SV.W.0003.160621T0210Z-160621T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 PM EDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTHERN NEW YORK...

* UNTIL 1045 PM EDT

* AT 1009 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DEGRASSE TO NEAR STAR LAKE...MOVING EAST AT 60
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PIERCEFIELD...CRANBERRY LAKE...DEGRASSE...CARRY FALLS RESERVOIR...
  MADAWASKA...HORSESHOE LAKE...STAR LAKE...OSWEGATCHIE...STARK...ST.
  REGIS MOUNTAIN...WANAKENA...ALDRICH...LOWER OSWEGATCHIE...GALE...
  CHILDWOLD...AXTON LANDING...CONIFER...WAWBEEK...SARANAC INN AND
  NEWTON FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4466 7428 4419 7431 4407 7489 4405 7507
      4408 7513 4434 7512
TIME...MOT...LOC 0209Z 247DEG 54KT 4429 7510 4410 7511 

HAIL...<.75IN
WIND...60MPH
 
$$

LAHIFF
1 follow-up statement
769 
WWUS51 KBTV 210226
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1026 PM EDT MON JUN 20 2016

NYC033-089-210245-
/O.CON.KBTV.SV.W.0003.000000T0000Z-160621T0245Z/
ST. LAWRENCE NY-FRANKLIN NY-
1026 PM EDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHEASTERN ST. LAWRENCE AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 1025 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CARRY FALLS RESERVOIR TO 7 MILES SOUTH OF
CRANBERRY LAKE...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PIERCEFIELD...CRANBERRY LAKE...CARRY FALLS RESERVOIR...MADAWASKA...
HORSESHOE LAKE...STARK...ST. REGIS MOUNTAIN...GALE...CHILDWOLD...
AXTON LANDING...CONIFER...WAWBEEK...SARANAC INN...COREYS...AZURE
MOUNTAIN AND SHURTLEFF.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4466 7428 4419 7431 4407 7489 4407 7492
      4443 7489
TIME...MOT...LOC 0225Z 252DEG 51KT 4438 7480 4411 7483 

HAIL...<.75IN
WIND...60MPH
 
$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 8:29 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 20, 8:29 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
829 PM EDT Mon Jun 20 2016

.SYNOPSIS...
A strong cold front will move through the north country overnight
with showers and thunderstorms. Some thunderstorms could produce
some strong gusty winds over northern New York. Cooler temperatures
will be over the north country from Tuesday through Friday, with
highs mainly in the 70s.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 817 PM EDT Monday...Severe thunderstorm watch #277 is in
effect through 04Z for our nrn NY counties. Strong mid-level
height falls and associated 40-50kt sfc-6km shear is beginning to
impinge on nrn NY from the west at 00z, with ongoing convective
storm clusters and small- scale bows evident north of Lake
Ontario, tracking ewd toward St. Lawrence County. MUCAPE is
approximately 1000-1500 J/kg across the St. Lawrence valley, where
2-m dewpoints are in the mid-60s. Best SVR threat exists across
nrn NY. Further east, combination of upr- 50s surface dewpoints
and onset of diurnal cooling cycle will result in weakening of
convective storms as activity pushes into the Champlain Valley by
03Z or so, and should preclude severe potential across VT. Strong
sfc-6km bulk shear and possible bow segments supports wind damage
as primary severe threat. Will see weaker broken line of shower
and t-storm activity cross central/ern VT and exit by 06-07Z.

Expecting mainly sunny skies on Tuesday as drier air and cooler
temperatures move into the region following frontal passage
overnight. Winds on Tuesday will be westerly 10-15 mph, with a few
gusts near 20 mph.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
As of 303 PM EDT Monday...Overall idea from the previous forecast
remains intact with the North Country's weather largely being
dominated by an upper level trough over eastern Canada. For the
most part, conditions will be fairly dry under west/southwest
flow, but as a cold pool aloft dips over the area Wednesday
coinciding with a weak shortwave rotating through the base of the
trough, some daytime instability showers will be possible along
with an outside chance of some rumbles of thunder. Temperatures
will be noticeably cooler than the past several days, though only
slightly below normal with lows Tuesday/Wednesday nights in the
mid 40s to low 50s, and highs Wednesday in the mid/upper 60s to
low 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 303 PM EDT Monday...Upper trough aforementioned in the
short term continues to swing through the North Country on
Thursday with consensus amongst the latest global models
indicating the last bit of shortwave energy rounding the base of
the trough swings far enough south to keep the majority of the
forecast area dry. Thereafter, dry and warm conditions return as
surface high pressure and upper level ridging become reestablished
over the eastern CONUS right through the weekend. Rising heights
through the period will lead to temperatures warming back to above
normal levels under partly sunny/clear skies with max temps near
normal in the mid 70s to near 80 for Friday, then above normal
over the weekend in the mid to upper 80s. An approaching cold
front will renew chances for showers/storms late Sunday night into
Monday.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
Through 00z Wednesday...Cold front will bring scattered showers
and thunderstorms across the NRN NY TAF locations mainly
0030Z-0300Z, and across VT TAF locations mainly 03-06Z. Brief IFR
possible with gusty westerly winds and heavy downpours at the TAF
locations. Localized strong to severe thunderstorms possible.
Expecting mainly VFR conditions after 07Z through the end of the
TAF period. SFC Winds S-SW, becoming west during the day Tuesday
generally 10-15 kt.

Outlook 00z Wednesday through Saturday...Mainly VFR conditions
expected through the period.

&&

.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT THIS EVENING INTO TONIGHT.

Strong southerly winds of 15 to 25 knots will affect Lake
Champlain this evening and overnight. Wave heights will increase
to around 3 feet, especially across the broad lake and southward
facing bays and inlets.

Also, showers and thunderstorms are expected to move into the
Champlain Valley between 8pm and 10pm, exiting east after
midnight.

&&

.EQUIPMENT...
As of 703 AM EDT Monday...The Rutland/Southern VT Regional Airport
(RUT) AWOS has stopped transmitting observations as of last night.
FAA AOCC is aware of the outage but there is no estimated return
to service at this time.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...WGH
NEAR TERM...Banacos/WGH
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...WGH
MARINE...
EQUIPMENT...Loconto
Hazardous weather outlook, Jun 20, 8:12 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
812 PM EDT MON JUN 20 2016

NYZ026>031-034-035-087-220015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
812 PM EDT MON JUN 20 2016

...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ001-002-005-006-008-009-016>018-220015-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-
WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
812 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHWEST
VERMONT.

.DAY ONE...TONIGHT.

A COLD FRONT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO
PORTIONS OF WESTERN AND CENTRAL VERMONT BETWEEN 930 PM AND
MIDNIGHT. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS UP
TO 45 MPH. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ003-004-007-010>012-019-220015-
ORLEANS-ESSEX-CALEDONIA-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN RUTLAND-
812 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

A COLD FRONT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO
PORTIONS OF EASTERN AND SOUTH-CENTRAL VERMONT BETWEEN 11 PM AND 1
AM. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS UP TO 45
MPH. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

In the hours before

Special weather statement, Jun 20, 4:45 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
445 PM EDT MON JUN 20 2016

NYZ026>031-034-035-087-210000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
445 PM EDT MON JUN 20 2016

...STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS NORTHERN NEW
YORK BETWEEN 730 TO 1030 PM THIS EVENING...

A COLD FRONT MOVING EASTWARD FROM ONTARIO IS EXPECTED TO BRING
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHERN NEW YORK
THIS EVENING. THUNDERSTORMS WILL BEGIN TO AFFECT SOUTHWESTERN ST.
LAWRENCE COUNTY BETWEEN 730 PM AND 8 PM...AND LIKELY AFFECT THE
NORTHERN ADIRONDACKS BETWEEN 8 TO 930 PM. STORMS WILL LIKELY
AFFECT THE NEW YORK SIDE OF THE CHAMPLAIN VALLEY BETWEEN 930 AND
1030 PM.

THE PRIMARY THREAT ASSOCIATED WITH THESE STORMS WILL BE
POTENTIALLY DAMAGING WINDS...WITH GUSTS UP TO 60 MPH POSSIBLE.
SMALL HAIL...BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING WILL ALSO BE POSSIBLE.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE
THUNDERSTORM THREAT FOR THIS EVENING. IF YOU HAVE OUTDOOR
ACTIVITIES PLANNED...MONITOR THE LATEST FORECASTS AND LISTEN FOR
POSSIBLE WARNINGS. IF THREATENING WEATHER APPROACHES YOUR
LOCATION...HAVE A PLAN TO SEEK SHELTER SAFELY INDOORS.

BANACOS
Special weather statement, Jun 20, 8:31 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 PM EDT MON JUN 20 2016

NYZ029-087-210130-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
831 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. LAWRENCE COUNTY...

AT 830 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
REDWOOD...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOUVERNEUR...FOWLER...CRANBERRY LAKE...DEGRASSE...STAR LAKE...
OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...ALDRICH...
BALMAT...LOWER OSWEGATCHIE...TALCVILLE...WEST FOWLER...NEWTON
FALLS...SOUTH EDWARDS...FULLERVILLE AND SHURTLEFF.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4438 7475 4412 7474 4414 7527 4435 7574
TIME...MOT...LOC 0030Z 270DEG 40KT 4426 7568

LAHIFF
Special weather statement, Jun 20, 9:19 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
919 PM EDT MON JUN 20 2016

NYZ029-087-210215-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
919 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
LAWRENCE COUNTY...

AT 918 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF REDWOOD TO 7 MILES
NORTHWEST OF KRING POINT STATE PARK TO NEAR WELLESLEY ISLAND STATE
PARK. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...GOUVERNEUR...DE KALB...HEUVELTON...
EDWARDSVILLE...LISBON...RUSSELL...DE PEYSTER...ROSSIE...EDWARDS...
HERMON...RENSSELAER FALLS...RICHVILLE...HAMMOND...SOUTH RUSSELL...
EAST DE KALB...NORTH GOUVERNEUR...DE KALB JUNCTION AND NORTH HAMMOND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4441 7579 4442 7579 4442 7581 4443 7577
      4444 7578 4445 7575 4445 7577 4447 7577
      4447 7578 4451 7575 4471 7547 4473 7545
      4475 7528 4452 7514 4430 7509 4427 7556
      4440 7583
TIME...MOT...LOC 0118Z 262DEG 34KT 4457 7604 4444 7596 4434 7594

LAHIFF
Special weather statement, Jun 20, 9:33 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
933 PM EDT MON JUN 20 2016

NYZ029-030-034-210230-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-
933 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE AND
SOUTHWESTERN FRANKLIN COUNTIES...

AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRANBERRY
LAKE... MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...PIERCEFIELD...CRANBERRY LAKE...
HORSESHOE LAKE...CHILDWOLD...AXTON LANDING...CONIFER...LAKE CLEAR...
WAWBEEK...SARANAC INN...COREYS...GALE AND SHURTLEFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4432 7494 4439 7415 4408 7416 4409 7428
      4412 7428 4410 7447 4414 7495
TIME...MOT...LOC 0132Z 272DEG 30KT 4423 7485

LAHIFF
Special weather statement, Jun 20, 9:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
958 PM EDT MON JUN 20 2016

NYZ029-030-034-087-210300-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-
958 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LAWRENCE AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 957 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF DEGRASSE TO 6 MILES EAST
OF FOWLER TO 12 MILES WEST OF STAR LAKE. MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCEFIELD...CRANBERRY LAKE...DEGRASSE...HORSESHOE LAKE...STAR
LAKE...OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...
ALDRICH...SOUTH RUSSELL...LOWER OSWEGATCHIE...TALCVILLE...GALE...
CHILDWOLD...AXTON LANDING...CONIFER...WAWBEEK AND SARANAC INN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4440 7531 4440 7428 4412 7428 4405 7507
      4418 7536
TIME...MOT...LOC 0157Z 277DEG 44KT 4436 7526 4426 7526 4414 7529

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:31 PM EDTSpecial Weather StatementBTVSt. Lawrence59 min
Jun 20, 9:19 PM EDTSpecial Weather StatementBTVSt. Lawrence56 min
Jun 20, 9:33 PM EDTSpecial Weather StatementBTVFranklin57 min
Jun 20, 9:58 PM EDTSpecial Weather StatementBTVSt. Lawrence62 min
Jun 20, 10:43 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence47 min
Jun 20, 11:27 PM EDTSpecial Weather StatementBTVEssex63 min
Jun 20, 11:52 PM EDTSevere Thunderstorm WarningBTVClinton, Essex39 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.